Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 26, 2005, 4:10 PM EDT for Sullivan County, New York; Pike County, Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 4:10 PM EDT (20:10 UTC)
- Expired
- Jun 26, 2005, 5:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Sullivan County, NY, Pike County, PA
The radar
The Binghamton radar (KBGM), 110 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 262013 FFWBGM NYC105-PAC103-262115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 410 PM EDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SULLIVAN COUNTY IN CENTRAL NEW YORK NORTHERN PIKE COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 515 PM EDT * AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN SOUTHWESTERN SULLIVAN AND NORTHERN PIKE COUNTIES. * THE HEAVY RAIN WAS CENTERED IN AN AREA BETWEEN NARROWSBURG, TUSTEN AND WESTCOLANG PARK. STREAMS AFFECTED BY THE HEAVY RAIN INCLUDE MASTHOPE CREEK AND AREAS ALONG THE DELAWARE RIVER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 4161 7489 4142 7488 4140 7521 4173 7504 $$
1 follow-up statement
000 WGUS71 KBGM 262105 FFSBGM NYC105-PAC103-262115- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 503 PM EDT SUN JUN 26 2005 NYC105-PAC103-262115- 503 PM EDT SUN JUN 26 2005 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 515 PM EDT FOR SOUTHWEST SULLIVAN AND NORTHERN PIKE COUNTIES HAS BEEN CANCELLED... THE STATIONARY THUNDERSTORM WHICH PRODUCED HEAVY RAIN HAS DISSIPATED, AND THE THREAT FOR FLASH FLOODING HAS ENDED. ALTHOUGH NO REPORTS OF FLOODING HAVE BEEN RECEIVED, SOME ROADWAYS MAY BE COVERED WITH WATER. MOTORISTS ARE ADVISED TO AVOID DRIVING THROUGH FLOODED ROADWAYS. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:45 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 26, 1:45 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 145 PM EDT SUN JUN 26 2005 .SHORT TERM (TODAY - TUESDAY)... ZONES WILL BE OUT EARLY SO WE CAN BETTER MONITOR DVLPNG CONVECTION ACRS THE TWIN TIERS. SCT CONVECTION FIRING OVER THE TWIN TIERS AND NE PA. THIS ACTIVITY IS XPCTD TO DIMINISH SHORTLY AFTER SUNSET. WILL MONITOR FOR +RA AS THEY ARE SLOW MOVERS, AND SOME COULD PRODUCE STRONG WINDS IF THEY ARE ABLE TO TAP SOME DRIER AIR ALOFT. SOME RELIEF FROM THE HUMID CONDITIONS WITH TDS FROM THE M50S TO A60 ACRS THE NRN FINGER LAKES AND WRN MOHAWK VLY. DRIER CONDITIONS HERE SHUD PRECLUDE CONVECTIVE DVLPMNT. FOR TMRW, MDLS SUGGEST THAT THE REMNANTS OF THE SFC BNDRY WILL BE OVER NRN ZONES. MDLS ALSO SHOW MORE STABLE CONDITIONS ACRS NE PA WITH AN AXIS OF MUCH LOWER K INDICES FCST TO LIE ACRS THAT RGN. THIS IS IN ADVANCE OF A SURGE OF LOW LVL MSTR WHICH GETS INTO THE BGM FCST AREA ON TUES. GIVEN THIS, WILL GO WITH 20 POPS FOR THE WYOMING VLY AND WRN CATSKILLS (WHICH WILL BE A DRY ZONE FCST), AND KEEP LOW CHC POPS FOR THE REMAINDER OF THE RGN WHERE OLD BNDRY AND PSBL LAKE BREEZES COULD HELP TRIGGER ACTIVITY. APPEARS TO BE A BETTER POTNL FOR SCT CONVECTION AREA-WIDE ON TUES WITH MDLS SHOWING WEAK RIPPLES IN THE SSW FLOW ALOFT. WILL UP POPS TO 40 AND CALL IT SCATTERED. LEANED TWDS THE WARMER MOS TEMPS, ALTHO IT COULD BE A FEW DEG COOLER ON TUES AS MORE IN THE WAY OF CLDS ARE XPCTD. && LONG TERM (TUE NIGHT - SUN)... 5H TROF MOVG ACRS GREAT LAKES LATE TUE WILL HELP PICK UP DISTURBANCE AND MOISTURE OVER VIRGINIA AND BRING IT N ACRS CWA. THIS MOVES OFF WED BUT MOISTURE AND INSTABILITY REMAIN UNTIL COLD FRONT AND A STRONGER SHORT WAVE TROUGH SWEEP ACRS NY FRI. THEREFORE CHC FOR SHWRS AND TSTMS EACH DAY. HI PRES BUILDS ACRS FOR SAT AND SUN WITH SEASONABLE TEMPERATURES AND DRY WEATHER. BMW && .AVIATION... WEAK FRONTAL BOUNDARY HAS BROUGHT SOME DRIER AIR INTO THE SYR UCA ITH AREAS CLEARING THE HAZE AND LEAVING SKIES GENERALLY CLEAR FOR THIS AFTERNOON AND EVENING. HAZE AND SOME LIGHT FOG WILL LIKELY RETURN LATE TONIGHT TO THOSE AREAS AS THIS BOUNDARY RECEDES BACK TO THE N. ACROSS SOUTHERN TIER NY CATSKILLS AND NE PA MORE MOISTURE AND INSTABILITY WILL LEAD TO SCT TO BKN CU AND SOME TSTMS THIS AFTERNOON AND EVENING WITH HAZE AND SOME VALLEY FOG OVERNIGHT. BMW && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 26, 4:45 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 445 AM EDT SUN JUN 26 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-270844- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 445 AM EDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...MAINLY ACROSS NEW YORKS SOUTHERN TIER AND NORTHEAST PENNSYLVANIA. ALTHOUGH STORMS ARE NOT EXPECTED TO BECOME SEVERE...SLOW CELL MOVEMENT COULD LEAD TO LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. MJ
In the hours before
Special weather statement, Jun 26, 1:28 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 128 PM EDT SUN JUN 26 2005 NYZ022-261900- STEUBEN NY- 128 PM EDT SUN JUN 26 2005 ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... * AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN NEAR TROUPSBURG..AND MOVING EAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WOODHULL AT 205 PM EDT THE STORM WILL MOVE ALONG THE NEW YORK AND PENNSYLVANIA BORDER OVER THE NEXT HOUR. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. RAINFALL RATES UP TO ONE AND ONE HALF INCHES AN HOUR ARE POSSIBLE. WIND GUSTS TO 35 MPH MAY ACCOMPANY THE HEAVY RAIN. GILT
Special weather statement, Jun 26, 1:53 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 153 PM EDT SUN JUN 26 2005 PAZ043-047-261900- LUZERNE PA-WYOMING PA- 153 PM EDT SUN JUN 26 2005 ...THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE AREA... * AT 147 PM EDT...A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED SOUTHWEST OF KASSON BROOK..AND MOVING SOUTHEAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... STULL AT 225 PM EDT NOXEN AT 235 PM EDT RUGGLES AT 250 PM EDT PIKES CREEK AT 255 PM EDT HARVEYS LAKE AND BEAUMONT AT 300 PM EDT THE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. RAINFALL RATES OF ONE AND ONE HALF INCH AN HOUR ARE POSSIBLE. WIND GUSTS TO 35 MPH MAY ACCOMPANY THE HEAVY RAIN. GILT
Special weather statement, Jun 26, 2:16 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED HEADER NATIONAL WEATHER SERVICE BINGHAMTON NY 216 PM EDT SUN JUN 26 2005 PAZ038-261915- BRADFORD PA- 216 PM EDT SUN JUN 26 2005 ...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS THE AREA... * AT 212 PM EDT...THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WERE LOCATED NEAR WEST BURLINGTON..AND MOVING SOUTHEAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WEST FRANKLIN AT 300 PM EDT FRANKLINDALE AND MONROE AT 315 PM EDT THIS STORM HAS THE POTENTIAL TO PRODUCE RAINFALL AT A RATE OF ONE AND ONE HALF INCH AN HOUR. RADAR ESTIMATES THAT OVER AN INCH HAS ALREADY FALLEN OVER THE PAST HOUR. THIS COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. WIND GUSTS TO 35 MPH MAY ACCOMPANY THE HEAVY RAIN. GILT
Special weather statement, Jun 26, 2:57 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 257 PM EDT SUN JUN 26 2005 NYZ062-262000- SULLIVAN NY- 257 PM EDT SUN JUN 26 2005 ...THUNDERSTORMS WITH HEAVY MOVING ACROSS THE AREA... * AT 252 PM EDT...THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WERE LOCATED NEAR COHECTON CENTER...AND MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TYLERTOWN AT 310 PM EDT BETHEL AT 320 PM EDT WHITE LAKE AT 340 PM EDT MONGAUP VALLEY AT 350 PM EDT FORRESTBURG AND MONTICELLO AT 400 PM EDT THE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LOCALIZED RAINFALL OF ONE TO TWO INCHES IS POSSIBLE OVER THE NEXT HOUR. WIND GUSTS TO 35 MPH MAY ACCOMPANY THE HEAVY RAIN. GILT
Special weather statement, Jun 26, 3:52 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 352 PM EDT SUN JUN 26 2005 NYZ062-PAZ048-262045- PIKE PA-SULLIVAN NY- 352 PM EDT SUN JUN 26 2005 ...A STRONG THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT NORTHERN PIKE COUNTY PENNSYLVANIA AND EASTERN SULLIVAN COUNTY, NEW YORK COUNTY... * AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR NARROWSBURG THIS STORM WAS NEARLY STATIONARY. * THE STRONG THUNDERSTORM WILL BE NEAR... WESTCOLANG PARK AT 435 PM EDT LACKAWAXEN AND BEAVER BROOK AT 445 PM EDT THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. VERY HEAVY RAINFALL HAD BEEN FALLING IN THE VICINTY OF TENMILE RIVER AND NOW IS THE VICINITY OF MASTHOPE CREEK. THESE HEAVY RAINFALL RATES WILL CONTINUE DURING THE NEXT HOUR. JFC
Special weather statement, Jun 26, 3:52 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 352 PM EDT SUN JUN 26 2005 NYZ062-PAZ048-262045- PIKE PA-SULLIVAN NY- 352 PM EDT SUN JUN 26 2005 CORRECTED TO READ WESTERN SULLIVAN COUNTY ...A STRONG THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT NORTHERN PIKE COUNTY PENNSYLVANIA AND WESTERN SULLIVAN COUNTY, NEW YORK... * AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR NARROWSBURG THIS STORM WAS NEARLY STATIONARY. * THE STRONG THUNDERSTORM WILL BE NEAR... WESTCOLANG PARK AT 435 PM EDT LACKAWAXEN AND BEAVER BROOK AT 445 PM EDT THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. VERY HEAVY RAINFALL HAD BEEN FALLING IN THE VICINTY OF TENMILE RIVER AND NOW IS THE VICINITY OF MASTHOPE CREEK. THESE HEAVY RAINFALL RATES WILL CONTINUE DURING THE NEXT HOUR. JFC
Nearby
Flash Flood Warnings in New York, 2005Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.